| Model Number |
42493E |
| Medical Device Problem Code |
Complete Blockage (1094)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
06/14/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that the bd gravity administration set was occluded.The following was received by the initial reporter: blocked, when syringe is connected he could not inject the drug.Many units failed in this batch.Needle-free valve not working most are blocked, when syringe is connected dr cannot inject drug valve opens after multiple attempts, makes a click sound then suddenly works.
Additional Manufacturer Narrative
A 42493e sample was not available for investigation; furthermore the lot number of the complaint product provided by customer was not recognised in the production records for the infusion set.The feedback provided by the customer suggests a complete occlusion when trying to access the smartsite.No further information was available to assist the investigation in this instance.The details of this feedback were forwarded to the manufacturing site for investigation.The lot number was not available and therefore it is not possible to perform a review of the production documentation for this particular product.The root cause of the customer¿s experience could not be determined as the sample was not available for investigation.In this instance, without a sample, it is not possible to determine whether a manufacturing defect could have caused or contributed to the customer¿s experience.Please note previous investigations have determined that features on the surface of the male luer of the connecting products may also contribute to the reported occlusion.These features include flash or a raised edge to the tip of the male luer which have previously been shown to intermittently lead to restricted flow due to them pinching the blue piston of the smartsite and not allowing it to open.This can sometimes be resolved by disconnecting and reattaching the same luer connection which may reposition the luer against the piston and improve the flow, or alternatively by changing the connecting male luer.A review of the customer feedback database indicates that this is an isolated occurrence with no further reports of this nature against the 42493e product over the past 12 months.